MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. ADVANCE STATURE® FEMUR SIZE 3 RIGHT NONPOR; KNEE COMPONENT

MICROPORT ORTHOPEDICS INC. ADVANCE STATURE® FEMUR SIZE 3 RIGHT NONPOR; KNEE COMPONENT
Model Number KFTCNN3R
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Packaging Problem (3007)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, we were in a rtr and at the time of passing the femoral components these gave us in femur 3 right stature and tibia 3 standard.The femoral component is rectified and passed, we cemented it and at the time of placing it in the knee we realize that this had something strange and that we did not hunt, with the surgeon observed that this component was not 3 stature right if not left, to buy it with the test components we realize that it is 2 standard left.We rectify the box and we realize that in this indeed if it was right the name of 3 stature right, but the factory implant was wrongly packaged.The patient was fitted with a standard right 3 component and it was a bit too big for her, which may cause loosening of the prosthesis in the future.
 
Additional Manufacturer Narrative
The alleged complaint is confirmed.Through email correspondence that includes images, mpo was notified that an advance® nonporous stature femur, size 3 right, kftcnn3r of manufacturing lot 16525132020708, was opened during surgery but contained an advance® porous size 2 left femur, kftcnp2l lot 16569182020727.Review of the returned implant confirms that all labeling on and inside the packaging carton are consistently labeled as kftcnn3r lot 16525132020708, but the implant is physically marked as kftcnp2l lot 16569182020727.The original manufacturing lots for both items, kftcnn3r lot 1652513 and kftcnp2l lot 1656918, were manufactured in 2016, and both items underwent a rework work order to reclean, package, and sterilize the items.Each subject rework work order were only comprised of one piece.Review of the device history record (dhr) for these subject manufacturing lots indicate that these products met all established acceptance criteria throughout manufacturing processes.One of the rework work orders, kftcnn3r lot 16525132020708, had a note that the order would not pass the vision system program, but it was ultimately accepted, and the attached vision system report shows a passing result.Upon awareness of this issue, mpo initiated distributed product risk assessment (dpra) r25030002, to escalate the investigation of this issue and to determine resulting actions.Investigation through this risk assessment concluded that a one-to-one swap between the two subject orders had most likely occurred during the rework work orders as a result of operator error.It is very possible that the swap occurred between the final clean and the unite parts operations based on review of the routings for the work orders.Consequently, mpo has initiated field action to address the mislabeled distributed devices.Furthermore, mpo initiated capa action 420 regarding line clearance in environmentally controlled areas.Therefore, investigation of this issue is being managed and addressed through these mitigating actions.Mpo will continue to track this issue through complaint tracking.

Brand Name
ADVANCE STATURE® FEMUR SIZE 3 RIGHT NONPOR
Common Device Name
KNEE COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key21588223
Report Number3010536692-2025-00138
Device Sequence Number8833347
Product Code JWH
UDI-Device IdentifierM684KFTCNN3R1
UDI-PublicM684KFTCNN3R1
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K063731
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberKFTCNN3R
Device Catalogue NumberKFTCNN3R
Device Lot Number16525132020708
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale